Recent Blog Articles

Heart Beat: Bad reaction to a medication? Let your voice be heard

Updated: November 01, 2010

Most folks with cardiovascular disease use one or more medications to help keep the heart and arteries out of trouble, from amiodarone to steady the heart's rhythm to Zocor to keep cholesterol in check. But no matter how effective a drug is, it can also cause unwanted side effects. Some of these are mild and bearable, like headache or gas. Others are serious enough to require medical attention or hospitalization. Some are deadly.

For years, the only way an individual could alert the medical community about a bad reaction to a drug or device was by telling his or her doctor, who might — or might not — pass the report along to the FDA. Today you can tell the FDA directly through one of two programs.

To continue reading this article, you must log in.

Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.

  • Research health conditions
  • Check your symptoms
  • Prepare for a doctor's visit or test
  • Find the best treatments and procedures for you
  • Explore options for better nutrition and exercise
Learn more about the many benefits and features of joining Harvard Health Online »

I'd like to receive access to Harvard Health Online for only $4.99 a month.

Sign Me Up

Already a member? Login ».

Disclaimer:

As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.